MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER; DRAIN BAG

C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER; DRAIN BAG
Catalog Number 154004
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Codes Urinary Tract Infection (2120); Hematuria (2558)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not received.
 
Event or Problem Description
It was reported that the when the patient woke in the morning, about 2 feet of urine remained in the drainage tubing in direct contact with his penis.The complainant stated that the tubing had to be manipulated to get the urine to drain.The patient allegedly developed a uti and experienced blood in his urine as a result.The complainant stated that antibiotics were prescribed to treat the uti.The drain bag was reportedly used with a spirit style 3 male external catheter.
 
Event or Problem Description
It was reported that the when the patient woke in the morning, about 2 feet of urine remained in the drainage tubing in direct contact with his penis.The complainant stated that the tubing had to be manipulated to get the urine to drain.The patient allegedly developed an uti and experienced blood in his urine as a result.The complainant stated that antibiotics were prescribed to treat the uti.The drain bag was reportedly used with a spirit style 3 male external catheter.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use state the following: "sterile unless package has been opened or damaged.Single use only do not resterilize.For urological use only.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Directions for use: visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or damaged or if any imperfection or surface deterioration is observed, do not use.1.Remove protective cap from drainage tube catheter adapter and connect drainage tube to catheter.2.Position hanger on bedside rail near the foot of the bed, using string.3.Use sheeting clip to secure drainage tube to sheet.Important: hang drainage tube in a straight fashion from bedside to drainage bag.4.To empty bag: a.Remove outlet tube from housing: gently squeeze connector arms and pull tube from housing.B.Release clamp and empty bag.C.After emptying, reclamp outlet tube and slide connector into housing until connector arms engage.Note: if specimen is required, see directions for using urine sample port.5.Periodic observations of this system should be made to ensure that urine is flowing freely.If a standing column of urine is observed, check for correct positioning of bag and then for a physical obstruction.If correct positioning or removal of physical obstruction does not allow free flow, the bag may have to be changed." the device was not received.

Brand Name
BARD® URINARY DRAINAGE BAG WITH ANTI-REFLUX CHAMBER
Common Device Name
DRAIN BAG
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7807995
Report Number1018233-2018-03718
Device Sequence Number13837001
Product Code KNX
UDI-Device Identifier00801741029585
UDI-Public(01)00801741029585
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number154004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer08/30/2018
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;